MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 29MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLY

SMITH & NEPHEW, INC. GNS II RESURF PAT 29MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLY
Catalog Number 71420574
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery due to patella loosening.The surgeon decided it is not a product failure and product cannot be returned.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.The following are the results of our investigation: the associated complaint device was not returned.The clinical/medical team concluded, it was reported a revision surgery was performed due to loosening.However, it was reported no clinical information will be provided for inclusion in this medical investigation.Per the detail page, the surgeon decided it was not a product failure, nor will the product return.Without the product or the requested clinical information, the root cause of the loosening cannot be determined.The further impact to the patient beyond the revision cannot be determined.No further clinical/medical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.Credit cannot be issued for the device.

Brand Name
GNS II RESURF PAT 29MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7320163
Report Number1020279-2018-00270
Device Sequence Number10790491
Product Code JWH
UDI-Device Identifier03596010208293
UDI-Public03596010208293
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/07/2025
Device Catalogue Number71420574
Device Lot Number15DM06718
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;